Title: Some examples of application of the operator zOβα to special functions, in particular to the Christoffel-Darboux identity for orthogonal polynomials
Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814
Article ID: MTJPAM-D-22-00024; Volume 5 / Issue 3 / Year 2023, Pages 67-94
Document Type: Research Paper
aDépartement d’Informatique et Mathématique, Université du Québec à Chicoutimi, Chicoutimi, Qué., Canada G7H 2B1
Received: 18 July 2021, Accepted: 11 August 2022, Published: 26 November 2022.
Corresponding Author: Richard Tremblay (Email address: firstname.lastname@example.org)
Full Text: PDF
In the field of special functions, the theory relating to sequences of orthogonal polynomials functions and multiple orthogonal polynomials is fundamental. There are several formulas and many useful applications in mathematical physics, numerical analysis, statistics and probability and in many other disciplines. For example, the well-known identity of Christoffel-Darboux has generated a large number of research articles. Recently, Tygert (Analogues for Bessel functions of Christoffel-Darboux identity, Research Report Yaleu/Dcs/Rr-1351, 1–8, 2006) obtained two similar new identities for Bessel functions according to the well-known Christoffel-Darboux formula. This identity has even been generalized for orthogonal matrix polynomials (E. Daems and A. B. J. Kuijlaars, A Christoffel–Darboux formula for multiple orthogonal polynomials, J. Approx. Theory 130, 188–200, 2004). In this article, we obtain several summation formulas involving the classical orthogonal polynomials (Sections 7 and 8) using the well-balanced fractional operator defined in terms of fractional derivative, (Section 2). This operator has several operational properties (Section 3) and it has already been used in several papers involving special functions, for example obtaining several new higher-order transformations of the Gaussian hypergeometric function (R. Tremblay, New quadratic transformations of hypergeometric functions and associated summation formulas obtained with the well-poised fractional calculus operator, Montes Taurus J. Pure Appl. Math. 2 (1), 36–62, 2020 and R. Tremblay, S. Gaboury, Well-posed fractional calculus: obtaining new transformations formulas involving Gauss hypergeometric functions with rational quadratic, cubic and higher degree arguments, Math. Methods Appl. Sci. 41 (13), 4967–4985, 2018). Firstly, we demonstrate unequivocally using examples the efficiency of the fractional operator zOβαf(z) to generate new relations involving the special functions of one or more variables. As for the fractional derivative, these functions can be represented in several forms using this operator (Section 4 and Tables A.1, A.2, A.3, A.4. Second, this operator also offers the possibility of discovering new avenues of research. We prove this in Section 5 and Section 6 where we obtain new formulas involving the generalized hypergeometric function and an extension of the generalized Bernoulli polynomials. Thirdly, we apply the operator zOβαf(z) to the classical Christoffel-Darboux identity and we obtain two general summation formulas for orthogonal polynomials (Theorem 7.1 and Corollary 7.2). Section 7 explicitly explores these formulas for the main orthogonal polynomials. Finally, a generalization of the formulas for any family of functions satisfying a three-term symmetric recurrence formula is given in Section 8.
Keywords: Fractional derivatives, Well-Poised fractional calculus operator, special functions, generalized hypergeometric functions, orthogonal polynomials, Christoffel-Darboux identity, Bessel functions, generalized Bernoulli polynomials, summation formulasReferences:
- M. Abramowitz and I. A. Stegun, Hanbook of mathematical functions, formulas, graphs, and mathematical tables, Dover Publications Inc., New York, 1965.
- W. N. Bailey, On the product of two Laguerre polynomials, Q. J. Math. 10 (1), 60–66, 1939.
- M. A. Bassam, Some properties of Holmgren-Riez transform, Ann. Sc. Norm. Super Pisa 15 (3), 1–24, 1961.
- L. M. B. C. Campos, On a concept of derivative of complex order with application to special functions, IMA J. Appl. Math. 33, 109–133, 1984.
- L. M. B. C. Campos, On rules of derivation with complex order of analytic and branched functions, Port. Math. 43, 347–376, 1985.
- L. M. B. C. Campos, On extensions of Laurent’s theorem in the fractional calculus, with applications to the generation of higher transcendental functions, Mat. Vesnik 38, 375–390, 1986.
- L. M. B. C. Campos, On the branchpoint operator and annihilation of differintegration, SIAM J. Math. Anal. 20 (2), 439–453, 1989.
- E. Daems and A. B. J. Kuijlaars, A Christoffel–Darboux formula for multiple orthogonal polynomials, J. Approx. Theory 130, 188–200, 2004.
- A. Edelyi, W. Magnus, F. Oberhettinger and F. G. Tricimi, Higher transcendental functions, 3 Vols., New York, McGraw-Hill, 1953.
- B. J. Fugère, S. Gaboury and R. Tremblay, Leibniz rules and integral analogues for fractional derivatives via a new transformation formula, Bull. Math. Anal. Appl. 2, 72–82, 2012.
- S. Gaboury and R. Tremblay, Summation formulas obtained by means of the generalized chain rule for fractional derivatives, Complex Anal. 2014, 2014; Article ID: 820951.
- S. Gaboury and R. Tremblay, A note on some series of special functions, Integral Transforms Spec. Funct. 25, 336–343, 2014.
- S. Gaboury, R. Tremblay and B. J. Fugère, Some relations involving a generalized fractional derivative operator, J. Inequal. Appl. 2013, 2013; Article ID: 167.
- W. T. Howell, Products of Laguerre polynomials, Phil. Mag. 24 (7), 396–405, 1937.
- H. Kober, Fractional integrals and derivatives, Q. J. Math. 11, 193–211, 1940.
- J. L. Lavoie, T. J. Osler and R. Tremblay, Fundamental properties of fractional derivatives via Pochhammer integrals, Lecture Notes in Mathematics, Springer-Verlag, Berlin-Heidelberg-New York, 457, 323–356, 1974.
- J. L. Lavoie, T. J. Osler and R. Tremblay, Fractional derivatives and special functions, SIAM Rev. 18, 240–268, 1976.
- Y. L. Luke, The special functions and their approximations, Academic Press, New York and London, 1969.
- A. C. McBride and G. F. Roach, Fractional calculus, Research Notes in Mathematics, No. 138, Pitman, London, 1985.
- K. S. Miller and B. Ross, An introduction of the fractional calculus and fractional differential equations, Wiley, New York, 1993.
- K. Nishimoto, Fractional calculus, 2 Vols., Descaates Press, Koryama, Japan, 1984.
- B. Oldham and J. Spanier, The fractional calculus, Academic Press, New York and London, 1974.
- T. J. Osler, Leibniz rule, the chain rule and Taylor’s theorem for fractional derivatives, Doctoral thesis, New York University, New York, 1970.
- T. J. Osler, Fractional derivatives of a Composite function, SIAM J. Math. Anal. 1, 288–293, 1970.
- T. J. Osler, Fractional derivatives and Leibniz rule, Amer. Math. Monthly 78, 645–649, 1971.
- T. J. Osler, Taylor’s series generalized for fractional derivatives and applications, SIAM J. Math. Anal. 2, 37–48, 1971.
- T. J. Osler, A further extension of the Leibniz rule to fractional derivatives and it’s relation to Parseval’s formula, SIAM J. Math. Anal. 3, 1–16, 1972.
- T. J. Osler, An integral analog of the Leibniz rule, SIAM J. Math. Anal. 26, 903–915, 1972.
- T. J. Osler, An integral analog of Taylor’s series and its use in computing Fourier transform, Math. Comp. 26, 449–460, 1972.
- T. J. Osler, A correction to Leibniz rule for fractional derivatives, SIAM J. Math. Anal. 4, 456–459, 1973.
- T. J. Osler, Leibniz rule for fractional derivatives and an application to infinite series, SIAM J. Appl. Math. 18, 658–674, 1979.
- E. L. Post, Generalized differentiation, Trans. Amer. Math. Soc. 32, 723–781, 1930.
- E. D. Rainville, Special functions, Macmillan, New York, 1960.
- M. Riesz, L’intégrale de Riemann-Liouville et le problème de Cauchy, Acta Math. 81, 1–233, 1949.
- B. Ross, Fractional calculus and applications, Springer-Verlag, Berlin, New York, 1974.
- S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional integral and derivatives, theory and applications, Gordon and Breach Science Publishers, Amsterdam, 1993.
- H. M. Srivastava, J. L. Lavoie and R. Tremblay, The Rodrigues type representations for a certain class of special functions, Ann. Mat. Pura Appl. 4, 9–24, 1979.
- H. M. Srivastava, J. L. Lavoie and R. Tremblay, A class of addition theorems, Canad. Math. Bull. 26, 438–445, 1983.
- R. Tremblay, Une contribution à la théorie de la dérivée fractionnaire, Doctoral thesis, Université Laval, Québec, Canada, 1974.
- R. Tremblay, New quadratic transformations of hypergeometric functions and associated summation formulas obtained with the Well-Poised fractional calculus operator, Montes Taurus J. Pure Appl. Math. 2 (1), 36–62, 2020; Article ID: MTJPAM-D-20-00005.
- R. Tremblay, Using the well-poised fractional calculus operator g(z)Oβα to obtain transformations of the Gauss hypergeometric function with higher level arguments, Montes Taurus J. Pure Appl. Math. 3 (3), 260–283, 2021; Article ID: MTJPAM-D-20-00057.
- R. Tremblay, Fractional derivatives of logarithmic singular functions and applications to special functions, Montes Taurus J. Pure Appl. Math. 3 (1), 7–37, 2021; Article ID: MTJPAM-D-20-00021.
- R. Tremblay and B. J. Fugère, The use of fractional derivatives to expand analytical functions in terms of quadratic functions with applications to special functions, Appl. Math. Comput. 187, 507–529, 2007.
- R. Tremblay and S. Gaboury, Well-posed fractional calculus: Obtaining new transformations formulas involving Gauss hypergeometric functions with rational quadratic, cubic and higher degree arguments, Math. Methods Appl. Sci. 41 (13), 4967–4985, 2018; DOI: 1002/mma.4945.
- R. Tremblay, S. Gaboury and B. J. Fugère, A new transformation formula for fractional derivatives with applications, Integral Transforms Spec. Funct. 24 (3), 172–186, 2013.
- R. Tremblay, S. Gaboury and B. J. Fugère, A new Leibniz rule and its integral analogue for fractional derivatives, Integral Transforms Spec. Funct. 24 (2), 111–128, 2013.
- R. Tremblay, S. Gaboury and B. J. Fugère, Taylor-like expansion in terms of a rational function obtained by means of fractional derivatives, Integral Transforms Spec. Funct. 24 (1), 50–64, 2013.
- M. Tygert, Analogues for Bessel functions of Christoffel-Darboux identity, Research Report YALEU / DCS / RR-1351, 1–8, 2006.